Oct 23, 2010

dancing to Plan C

I haven't mentioned it yet, but I'm going blind.  Oh, that's right - I mention it all the time.

For the past month-ish my eye Dr and I have been doing this little dance.  It goes:

I wait to get into his busy busy office.  Sometimes I pirouette while I wait.

The Dr finally comes in, he does some amazingly uncoordinated leaps and says, "Oh wow," and writes down bad stuff on his chart.  Then he suggest trying something obnoxious and tells me to come back next week.

Then it's my turn.  I clog a little and say, "Yeah, but then what?"

The Dr prances towards the door and says, "We'll probably have to rush you into surgery."  And then he continues on.  To the billion old people he tap dances for on a daily basis.

For a week at a time I try obnoxious plan A, B, or C (C stands for Crazy).

But everytime we dance in his office it's always the same thing.

Until last thursday. 

Last thursday's dance had a particularly gruesome ending.  The Dr turned into the Lord of the Dance.  Just because he can.  Making everyone else follow along in Riverdance style as he kept all the power.

Now I'm on Plan C (for Crazy) for an indefinite period of time.  Until my Dr's schedule opens up enough to save the vision I have left in my eye.  (And save my sanity.)  Because no one, and I mean NO ONE, will inconvenience the Lord of the Dance's schedule.  How could you even suggest that?

Plan C involves oral medication that keeps me dangling on the dangerzone line (instead of riding rollercoasters through it).  But it turns me into a crazy person.  IN ALL SERIOUSNESS.

Sometimes I feel like my skin is too tight for my body.

I can't eat anything cold because it makes my tongue and mouth go completely numb and get prickly (like when you sit on your foot and it falls asleep).

I get headaches.  Pain medication resistant ones. 

And the feeling of puke.

I can't use my fingers for very long before they go numb too.

My brain gets foggier with each day I take it.  I forget things like putting the car in park before getting out.

But mostly, I just FEEL crazy.  I snap.  Without provocation.  It's way beyond irritability.  Irritability is my normal state of being.  This is just crazy.  I don't know if it's because my body is overloaded with all the other side effects, or if this is just a side effect on it's own.




I really hate the Lord of the Dance.

7 comments:

Alison Wonderland said...

Might I say that I might be time to find a new doctor? I'm just sayin'...

Kristina P. said...

Well, Michael Flatley is pretty amazing.

Melissa Bastow said...

Alison, I totally would, except he's the only dr in the state who can do the surgery I want. Obnoxious, is what it is.

Cynthia said...

That sucks rocks! I wish you could just get a new Dr. but I know that something that easy is probably not possible. I'm sorry!

Barbaloot said...

If nothing else, at least you won't always have the image of your doctor prancing, right? I'd hate to see that!

In all seriousness-it sounds just awful. I'm so sorry you're going through this and hope something can be done to save your vision.

LisAway said...

How you manage to be funny and creative while writing about losing your vision and your sanity with the medication I'll never understand. I am very sorry and hope you have a good resolution, and SOON. I wish I could come over and be yelled at by you and protect your kids from your snapping and figure out how to loosen your skin and warm up all your food and do all the work. Until tomorrow when the doctor would be available to really help you. That's what I wish.

Melanie Jacobson said...

This sounds hellish. Yikes.